ADVERTISEMENT

Q. What is the reason for hives? Are these harmful?

Answered by
Dr. Kakkar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 05, 2018

Hi doctor,

I am getting red rashes on my skin when I apply some pressure or when I scratch my skin. They disappear after a few minutes. I consulted a dermatologist, and I am following these medicines. I am taking Allegra 120 mg and Rantac 150 mg. My doctor told me to continue the medication for a while. Do I need to take these medications for a few months? Can I have any side effect after using these medicines for a long duration? What is the reason for having hives? Are these harmful? What is the permanent remedy?

#

Hi,

Welcome to icliniq.com.

You have urticaria or hives. These medicines are safe, and they can be continued for a while if the problem persists. Hives can happen in response to a food allergen or food preservative, medications, infections, and alcohol. A large number of urticarias are idiopathic. There is no known cause for having it. Urticaria is mainly symptomatic, and it is treated with oral antihistamines.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
What is dermographism?Is that similar to hives?

.. read about your query. Your condition can be acute urticaria/ hives. It usually presents with itching. Dermographism (dermatographism) is an exaggerated urticarial response which is also called skin writing. It is usually seen in young adults wit...   Read full

What medication should I take for my skin rashes?

.. the picture (attachment removed to protect patient identity). This is acute urticaria. I suggest you try taking the following: Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent. Tablet L...   Read full

Is there any permanent cure for recurring skin infections?

Abzorb dusting powder (Clotrimazole) daily at night in all the body folds ... If you are not comfortable with Onabet cream, you may consider changing it to Candid cream (combination of Clotrimazole...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


The New COVID Variant From South Africa (Omicron)
The World Health Organisation has enlisted Omicron to be a variant of concern. Just scroll down the article to know abou...  Read more»
Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.